Alert archive / Illinois / Flood Watches in 2020
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Jan 16, 2020, 3:21 PM CST for 25 counties in Illinois. It took effect at Jan 17, 2020, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2020, 3:21 PM CST (21:21 UTC)
- In effect from
- Jan 17, 2020, 6:00 PM CST
- Expired
- Jan 18, 2020, 10:13 AM CST
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WGUS63 KILX 162121 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 321 PM CST Thu Jan 16 2020 ILZ042>057-061>063-066>068-071>073-171000- /O.NEW.KILX.FA.A.0002.200118T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 321 PM CST Thu Jan 16 2020 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... The National Weather Service in Lincoln has issued a * Flood Watch for portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * From Friday evening through Saturday morning * Heavy rainfall from last weekend has resulted in soils remaining saturated and river and lake levels being higher than normal. Another round of precipitation is expected on Friday evening through Saturday morning where some areas will receive between 1 and 1.5 inches. Though the precipitation will be a wintry mix to start the evening, as warmer air moves in from the south, the precipitation will change over to all rain and most of the moderate to heavy rain is expected after temperatures are above freezing. This rainfall will quickly become runoff due to cold ground or already existing frozen precipitation on the ground. * Moderate to heavy rainfall will result in flooding of low lying or poor drainage areas, including flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Auten
6 follow-up statements
402 WGUS63 KILX 170901 FFAILX Flood Watch National Weather Service Lincoln IL 301 AM CST Fri Jan 17 2020 ILZ042>057-061>063-066>068-071>073-172115- /O.CON.KILX.FA.A.0002.200118T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 301 AM CST Fri Jan 17 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * From this Evening through Saturday morning * Heavy rainfall from last weekend has resulted in soils remaining saturated and river and lake levels being higher than normal. Another round of precipitation is expected this afternoon through Saturday morning where some areas will receive between 1 and 1.5 inches. The precipitation will start out as a wintry mix during this afternoon and into part of this evening. As warmer air moves in from the south, the precipitation will change over to rain during mid and late evening, and most of the moderate to heavy rain is expected tonight after temperatures are above freezing. This rainfall will quickly become runoff due to cold ground or already existing frozen precipitation on the ground. * Moderate to heavy rainfall will result in flooding of low lying or poor drainage areas, including flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Never drive across a flooded roadway. && $$ 07
535 WGUS63 KILX 172038 FFAILX Flood Watch National Weather Service Lincoln IL 238 PM CST Fri Jan 17 2020 ...Heavy RainFall Expected Overnight... .A developing storm system over the central plains will move northeastward into the upper Mississippi Valley by Saturday morning. Strong south winds ahead of the storm will tap moisture from the Gulf of Mexico and produce a period of heavy rainfall across central and southeast Illinois ILZ042>057-061>063-066>068-071>073-180445- /O.CON.KILX.FA.A.0002.200118T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 238 PM CST Fri Jan 17 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * From 6 PM CST this evening through Saturday morning * Heavy rainfall from last weekend has resulted in saturated soil conditions and river and lake levels being higher than normal. By Saturday morning some areas will receive between 1 and 1.5 inches. The precipitation will start out as a wintry mix during this afternoon and into part of this evening. As warmer air moves in from the south, the precipitation will change over to rain during the evening. Most of the moderate to heavy rain is expected tonight after temperatures are above freezing. This rainfall will quickly become runoff. * Moderate to heavy rainfall will result in flooding of low lying or poor drainage areas, including flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Never drive across a flooded roadway. && $$
448 WGUS63 KILX 180424 FFAILX Flood Watch National Weather Service Lincoln IL 1024 PM CST Fri Jan 17 2020 ...Heavy RainFall Expected Overnight... .A storm system will produce a period of heavy rainfall through Saturday morning across central and southeast Illinois following accumulations of snow and freezing rain. ILZ042>057-061>063-066>068-071>073-181230- /O.CON.KILX.FA.A.0002.000000T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1024 PM CST Fri Jan 17 2020 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * Through Saturday morning * Heavy rainfall from last weekend has resulted in saturated soil conditions and river and lake levels being higher than normal. By Saturday morning some areas will receive between 1 and 1.5 inches. A wintry mix of snow and freezing rain has accumulated across central Illinois this evening. As warmer air moves in from the south, the precipitation will change over to rain overnight. Most of the moderate to heavy rain is expected late tonight after temperatures are above freezing. This rainfall will quickly become runoff. * Moderate to heavy rainfall will result in flooding of low lying or poor drainage areas, including flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Never drive across a flooded roadway. && $$
770 WGUS63 KILX 180902 FFAILX Flood Watch National Weather Service Lincoln IL 302 AM CST Sat Jan 18 2020 ...Heavy Rainfall Expected through Midday... .A storm system will produce a period of moderate to heavy rainfall through midday Saturday across central and southeast Illinois. ILZ042>057-061>063-066>068-071>073-181715- /O.CON.KILX.FA.A.0002.000000T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 302 AM CST Sat Jan 18 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... The Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * Until noon CST today * Heavy rainfall from last weekend has resulted in saturated soil conditions and river and lake levels being higher than normal. By midday Saturday some areas will receive between 1 and 1.5 inches. This rainfall will quickly become runoff. * Moderate to heavy rainfall will result in flooding of low lying or poor drainage areas, including flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Never drive across a flooded roadway. && $$ Deubelbeiss
948 WGUS63 KILX 181159 FFAILX Flood Watch National Weather Service Lincoln IL 559 AM CST Sat Jan 18 2020 ...Heavy Rainfall Expected through Midday... .A storm system will produce a period of moderate to heavy rainfall through midday across east central and southeast Illinois. ILZ042-043-047>053-181300- /O.CAN.KILX.FA.A.0002.000000T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon- Including the cities of Lincoln, Clinton, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, and Decatur 559 AM CST Sat Jan 18 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Illinois and west central Illinois has been cancelled. Heavy rain has ended across the area. $$ ILZ044>046-054>057-061>063-066>068-071>073-181800- /O.CON.KILX.FA.A.0002.000000T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 559 AM CST Sat Jan 18 2020 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... The Flood Watch continues for * Portions of central Illinois, east central Illinois, and southeast Illinois, including the following areas, in central Illinois, Piatt and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Until noon CST today * Heavy rainfall from last weekend has resulted in saturated soil conditions and river and lake levels being higher than normal. By midday Saturday some areas will receive between 1 and 1.5 inches. This rainfall will quickly become runoff. * Moderate to heavy rainfall will result in flooding of low lying or poor drainage areas, including flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. Never drive across a flooded roadway. && $$ Deubelbeiss
688 WGUS63 KILX 181613 FFAILX Flood Watch National Weather Service Lincoln IL 1013 AM CST Sat Jan 18 2020 ...THREAT OF HEAVY RAINFALL HAS ENDED... ILZ044>046-054>057-061>063-066>068-071>073-181715- /O.CAN.KILX.FA.A.0002.000000T0000Z-200118T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1013 AM CST Sat Jan 18 2020 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Illinois, east central Illinois, and southeast Illinois has been cancelled. Although some light rain remains across eastern Illinois, any additional accumulations will be light. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Jan 16, 11:01 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jan 16, 11:01 AM CST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1101 AM CST Thu Jan 16 2020 .SYNOPSIS... Issued at 327 AM CST Thu Jan 16 2020 Mostly sunny and cold conditions will be the rule across central Illinois today...with high temperatures ranging from the middle 20s near Galesburg to the middle 30s south of the I-70 corridor. && .UPDATE... Issued at 1043 AM CST Thu Jan 16 2020 Current forecast looks on track for the rest of the day and into tonight. However, made some minor tweaks to temps and sky cover. No precip expected through tonight with slowly increasing cloud cover tonight ahead of the winter system still moving into the area Friday into Sat. Update will be out shortly. && .SHORT TERM...(Today and tonight) ISSUED AT 327 AM CST Thu Jan 16 2020 09z/3am satellite imagery continues to show clearing line working its way eastward across central Illinois as a 1043mb high builds into the Plains. Based on satellite timing tools and latest HRRR forecast, it appears locations near the Indiana border will start the day mostly cloudy, but will rapidly clear shortly after sunrise. Further west, abundant sunshine will prevail across the remainder of the KILX CWA through the entire day. Despite the sun, brisk northwesterly winds will ensure a cold day with highs in the 20s to lower 30s. High clouds will be on the increase tonight as a developing storm system begins to approach from the southwest with overnight lows dropping into the teens and lower 20s. .LONG TERM...(Friday through Wednesday) ISSUED AT 327 AM CST Thu Jan 16 2020 Vigorous upper trough noted on latest water vapor imagery off the coast of northern California will cross the Rockies over the next 24-36 hours...resulting in surface cyclogenesis over western Kansas by Friday morning. 00z Jan 16 models are all in relatively good agreement with the track of the low from Kansas Friday morning to Lake Huron by Saturday evening. With a considerable amount of dry air initially advecting into the system on brisk easterly boundary layer flow, precip onset will be delayed from previous forecasts. Based on model consensus, it now appears Friday morning will be mostly dry...followed by light snow rapidly developing across the area from southwest to northeast during the afternoon. As boundary layer flow gradually veers to a more southerly direction and temperatures inch toward the freezing mark, the snow will mix with freezing rain and sleet by 00z/6pm Fri along/southwest of a Macomb...to Lincoln...to Mattoon line. This transition zone will lift steadily northward through the evening, and will reach the I-80 corridor shortly after midnight. As temps rise into the upper 30s and lower 40s, all rain is expected overnight into early Saturday morning. At this time, it appears storm total ice accumulations of one tenth of an inch or less are likely everywhere north of I-70...while snowfall amounts range from around 1 inch along a Jacksonville...to Decatur...to Danville line...to as much as 3 inches northwest of the Illinois River where precip will be slowest to transition to rain. Since warning criteria snow/ice will not occur, we will not be issuing a Winter Storm Watch with this forecast package. A Winter Weather Advisory will likely be needed with the next forecast issuance across nearly the entire CWA as slick/hazardous travel conditions develop for the Friday evening commute. As low pressure tracks into the Great Lakes, colder air spilling into the region on its back side will change lingering rain to snow and/or light freezing rain across the far N/NW CWA Saturday morning. Any additional snow/ice accumulations will be minor as precip quickly comes to an end by mid to late morning. Windy and sharply colder weather will be noted Saturday afternoon as northwesterly winds gusting in excess of 40mph cause temperatures to fall into the 20s. After that, the main weather story early next week will be the cold conditions. Highs on both Sunday and Monday will remain in the teens, while overnight lows drop into the single digits. Wind-chills will plunge below zero...with near advisory criteria chills possible across the N/NW CWA Sunday night into Monday morning. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1101 AM CST Thu Jan 16 2020 VFR conditions will prevail the rest of the day, overnight, and into tomorrow. Cirrus will begin to overspread the area tonight and thicken in response to the winter system developing out west and approaching the area tomorrow. Mid clouds around 12-15kft are expected to move into the area beginning tomorrow morning. North to northwesterly winds will remain breezy this afternoon and then become light and variable overnight as the ridge moves east through the area. Tomorrow winds will be southeasterly at around 10kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Jan 16, 11:36 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1136 AM CST Thu Jan 16 2020 ILZ027>031-036-037-040-041-047-049-050-171200- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 1136 AM CST Thu Jan 16 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Minor to moderate flooding will continue with rising river levels along the Illinois River from Peoria southward, as well as on the Sangamon River near Chandlerville. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Illinois River levels will continue to rise through the week, reaching moderate flood stage by Friday at Havana and Beardstown. Minor flooding will likely continue on portions of the Sangamon River for several more days. A winter storm is expected to produce accumulating snow Friday afternoon and evening, with a period of sleet and freezing rain Friday evening. One to three inches of snow are likely by Friday evening. A light glaze of ice around a tenth of an inch is also possible. Precipitation should become all rain by shortly after midnight Friday night, as temperatures steadily rise overnight. Total precipitation amounts look to be around an inch, but runoff could be high due to saturated conditions already in place in the area. Much colder temperatures and strong winds will arrive over the weekend. Wind chill temperatures will drop well below zero Saturday night and Sunday night. Wind gusts may reach near 40 mph Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061-171200- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 1136 AM CST Thu Jan 16 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... No weather hazards are expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A winter storm is expected to produce accumulating snow Friday afternoon and evening, with a period of sleet and freezing rain Friday evening. One to two inches of snow are likely by Friday evening. A light glaze of ice of a tenth to two tenths of an inch is also possible. Precipitation should become all rain by midnight Friday night, as temperatures steadily rise overnight. Total precipitation amounts look to be up to an inch and a half, and runoff could be high due to saturated conditions already in place in the area. Much colder temperatures and strong winds will arrive over the weekend. Wind chill temperatures will drop well below zero Saturday night and Sunday night. Wind gusts may reach near 40 mph Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-171200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1136 AM CST Thu Jan 16 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Minor to moderate river flooding is occurring on the Embarras, Little Wabash, and Wabash Rivers. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor to moderate flooding will continue along portions of the Embarras, Wabash, and Little Wabash Rivers through the week. A winter storm may produce light snow Friday afternoon and evening, with a period of sleet and brief freezing rain possible Friday evening. Precipitation should become all rain Friday evening. Snow amounts less than a half inch are possible by Friday evening. Total precipitation amounts look to be around one and a quarter inch, but runoff could be high due to saturated conditions already in place in the area. Much colder temperatures and strong winds will arrive over the weekend. Wind chill temperatures could drop to around zero Sunday night, and wind gusts may reach near 40 mph Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:10 PM CST | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.